Generalized monosplines and optimal approximation

Nira Dyn*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


Generalized monosplines of least norm are shown to exist and to determine optimal approximation processes such as numerical integration, interpolation and best approximating spaces. This extends various classical results related to monosplines and perfect splines, which are particular cases of generalized monosplines. The analysis here also provides for a unified treatment of the two classical classes of monosplines and perfect splines of least norm, and of their extremal properties.

Original languageEnglish
Pages (from-to)137-154
Number of pages18
JournalConstructive Approximation
Issue number1
StatePublished - Dec 1985


  • AMS classification: 41A15, 41A5, 41A65
  • Extended totally positive kernels
  • Monosplines
  • Monotone norms
  • N-widths
  • Optimal interpolation
  • Optimal quadrature formulas
  • Optimal spaces
  • Perfect splines


Dive into the research topics of 'Generalized monosplines and optimal approximation'. Together they form a unique fingerprint.

Cite this